Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 25, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 18, 2010, 7:00 PM CDT for Marion County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2010, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 19, 2010, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, IA
The radar
The Des Moines radar (KDMX), 77 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
889 WGUS53 KDMX 190000 FFWDMX IAC125-190600- /O.NEW.KDMX.FF.W.0025.100619T0000Z-100619T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 700 PM CDT FRI JUN 18 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MARION COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 100 AM CDT SATURDAY * AT 658 PM CDT...EMERGENCY MANAGEMENT REPORTED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. OVER 1.5 INCHES OF RAIN HAS FALLEN...WITH ANOTHER INCH POSSIBLE OVER THE WARNED AREA AS MORE THUNDERSTORMS MOVE ACROSS THE REGION. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF SOUTHERN MARION COUNTY...INCLUDING THE TOWNS OF BUSSEY... HAMILTON...HARVEY...KNOXVILLE AIRPORT...MARYSVILLE AND MELCHER-DALLAS. EMERGENCY MANAGEMENT OFFICIALS REPORT WATER FROM FARM FIELDS FLOODING OVER VERMONT ROAD NEAR HIGHWAY T23 NORTH OF MARYSVILLE...OTHER AREAS OF THE COUNTY MAY ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4133 9287 4116 9288 4116 9333 4130 9333 $$ VACHALEK
4 follow-up statements
901 WGUS73 KDMX 190147 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 847 PM CDT FRI JUN 18 2010 IAC125-190600- /O.CON.KDMX.FF.W.0025.000000T0000Z-100619T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION IA- 847 PM CDT FRI JUN 18 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MARION COUNTY UNTIL 100 AM CDT... AT 847 PM CDT...EMERGENCY MANAGEMENT REPORTED FLOODING ACROSS THE AREA IN THE PAST 2 HOURS. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF SOUTHERN MARION COUNTY...INCLUDING THE TOWNS OF BUSSEY...HAMILTON...HARVEY... KNOXVILLE AIRPORT...MARYSVILLE AND MELCHER-DALLAS. EMERGENCY MANAGEMENT OFFICIALS REPORT WATER FROM FARM FIELDS FLOODING OVER VERMONT ROAD NEAR HIGHWAY T23 NORTH OF MARYSVILLE...OTHER AREAS OF THE COUNTY MAY ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DOWN. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4133 9287 4116 9288 4116 9333 4130 9333 $$
695 WGUS73 KDMX 190344 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1044 PM CDT FRI JUN 18 2010 IAC125-190600- /O.CON.KDMX.FF.W.0025.000000T0000Z-100619T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION IA- 1044 PM CDT FRI JUN 18 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MARION COUNTY UNTIL 100 AM CDT... AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT ONE TO TWO INCHES OF RAIN HAD FALLEN FRIDAY EVENING ACROSS PORTIONS OF MARION COUNTY. CEDAR CREEK...ENGLISH CREEK...AND WHITE BREAST CREEK ALL CONTINUED TO RISE...BUT AT A SLOWER PACE. RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO OCCUR. FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF SOUTHERN MARION COUNTY...INCLUDING THE TOWNS OF BUSSEY...HAMILTON...HARVEY...MARYSVILLE AND MELCHER-DALLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DOWN. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4133 9287 4116 9288 4116 9333 4130 9333 $$ SMALL
995 WGUS73 KDMX 190508 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1208 AM CDT SAT JUN 19 2010 IAC125-190600- /O.CON.KDMX.FF.W.0025.000000T0000Z-100619T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION IA- 1208 AM CDT SAT JUN 19 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MARION COUNTY UNTIL 100 AM CDT... AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT ONE TO TWO INCHES OF RAIN HAD FALLEN EARLIER FRIDAY EVENING ACROSS PORTIONS OF MARION COUNTY. CEDAR CREEK...ENGLISH CREEK...AND WHITE BREAST CREEK ALL CONTINUED TO RISE...BUT AT A SLOWER PACE. PLEASE REFRAIN FROM TRAVELING ACROSS LOW WATER CROSSINGS NEAR THESE CREEKS. IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF SOUTHERN MARION COUNTY...INCLUDING THE TOWNS OF BUSSEY...HAMILTON...HARVEY... KNOXVILLE AIRPORT...MARYSVILLE AND MELCHER-DALLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DOWN. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4133 9287 4116 9288 4116 9333 4130 9333 $$ BEERENDS
835 WGUS73 KDMX 190557 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1257 AM CDT SAT JUN 19 2010 IAC125-190613- /O.EXP.KDMX.FF.W.0025.000000T0000Z-100619T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION IA- 1257 AM CDT SAT JUN 19 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN MARION COUNTY HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4133 9287 4116 9288 4116 9333 4130 9333 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:41 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 18, 6:41 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 641 PM CDT FRI JUN 18 2010 .SHORT TERM... REAL THREAT OF SURFACE BASED CONVECTION TO INITIATE ALONG WARM FRONTAL BOUNDARY ALONG IOWA/MISSOURI BORDER WITH CAPES EXPECTED OVER 4000 IN SOUTHWEST IOWA AND 0-6 KM SHEAR AROUND 40 KTS. WRF MODEL TENDS TO TAKE EXISTING LINE OF THUNDERSTORMS OVER NORTH CENTRAL IOWA INTO A FORWARD PROPAGATING MCS. THE HRRR MODEL DEVELOPS SUPERCELLS OVER SOUTHWEST IOWA...THEN DEVELOPS IT INTO ITS OWN MCS FROM CENTRAL IOWA MOVING SOUTHEAST. LEANING TOWARD THE HRRR MODEL WHICH BEST TAPS THE INSTABILITY OVER SOUTHWEST IOWA. THIS SCENARIO WILL INTRODUCE PLENTY OF QPF OVER THE MOIST SOILS OF SOUTHERN IOWA OVERNIGHT WHICH COULD PRODUCE FLASH FLOODING. THE SUPERCELLS SHOULD DEVELOP IN A FAVORABLE TORNADIC ENVIRONMENT ALONG THE FRONTAL BOUNDARY. .LONG TERM... VERY BUSY TODAY WITH SHORT TERM FORECAST ISSUES SO MUCH OF THE FORECAST WAS BASED ON PERSISTENCE...HPC GUIDANCE IN THE LONG TERM AND COLLABORATION WITH NEARBY WFO/S. ACTIVE WEATHER PATTERN CONTINUES ACROSS CENTRAL IOWA THROUGH THE PERIOD. WAS UNABLE TO GO DRY FOR ANY LENGTH OF TIME. WSW ZONAL FLOW FROM THE WESTERN US NE ACROSS THE NORTHER PLAINS AND INTO THE GREAT LAKES ATTM. SOUTH OF THE WESTERLIES...A LARGE FLAT UPPER RIDGE OVER THE SRN CONUS. UPPER PATTERN REMAINS THE SAME FOR THE NEXT SEVERAL DAYS WITH OCNL SHORT WAVE IMPULSES MOVG THROUGH THE FLOW. ASSOCIATED SFC BOUNDARY SHOULD EXTEND FROM IL WNW ACROSS NRN MO AND INTO THE CNTRL PLAINS BY 12Z SATURDAY. NAM MUCH SLOWER WITH RETURN MOISTURE THAN THE GFS. FORECASTED A COMPROMISE BETWEEN THESE SOLUTIONS. IN EITHER CASE...AMS RELOADS OVER THE PLAINS BY SATURDAY EVENING AND ANOTHER MCS SHOULD MOVE THROUGH CENTRAL IOWA SATURDAY NIGHT AND SUNDAY. AFTER THAT...LOOKS LIKE THE MCS TRAIN SHOULD CONTINUE EARLY NEXT WEEK. THE NEW 12Z ECMWF SUGGEST THE BOUNDARY PUSHES SOUTH MID TO LATE WEEK. NOT ENOUGH CONFIDENCE TO FORECAST THAT ATTM...BUT WE HOPE IT IS CORRECT. WILL ISSUE ESF FOR ALL OF THE FORECAST RAIN AND POTENTIAL FLOOD/FLASH FLOOD ISSUES. && .AVIATION... 19/00Z...STRONG CONVECTION HAS PUSHED SOUTH AND EAST OF THE ALL TAF SITES EXCEPT OTM WHERE STRONG THUNDERSTORM WILL MOVE THROUGH OVER THE NEXT 1 TO 2 HOURS. MAIN CONCERN WITH OTM IS WITH STRONG WINDS...AS WELL AS MVFR CIGS/VIS THROUGH 03Z. COLD FRONT LOOKS TO PUSH THROUGH LATE THIS EVENING WITH WIND SHIFT TO THE WEST. WEAK SURFACE HIGH BUILDS INTO THE STATE THROUGH THE END OF THE TAF FORECAST. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 AM CDT SATURDAY FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CASS-CLARKE- CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON- HARDIN-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK- POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN- WAYNE-WEBSTER. && SHORT TERM...JAH LONG TERM...JAJ AVIATION...KLP
Hazardous weather outlook, Jun 18, 3:55 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 355 PM CDT FRI JUN 18 2010 IAZ033>039-044>050-057>062-070>075-081>086-092>097-191000- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 355 PM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BECOME NUMEROUS THIS EVENING. THE PRIMARY THREATS WILL BE FOR WIND GUSTS OF 60 MPH OR MORE...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ALSO AN ISOLATED TORNADO THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH LATE TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. A FEW OF THE STORMS MAY BE SEVERE...ESPECIALLY SATURDAY NIGHT INTO SUNDAY...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. THE HEAVIEST RAINFALL IS LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY. THREE TO FOUR INCHES OF RAIN IS QUITE LIKELY OVER CENTRAL IOWA...WITH SOME AREAS RECEIVING OVER 6 INCHES. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. A WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 900 PM. IAZ004>007-015>017-023>028-191000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 355 PM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THE PRIMARY THREATS WILL BE FOR WIND GUSTS OF 60 MPH OR MORE...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ALSO AN ISOLATED TORNADO THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. A FEW OF THE STORMS MAY BE SEVERE...ESPECIALLY SATURDAY NIGHT INTO SUNDAY...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. THE HEAVIEST RAINFALL IS LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY. THREE TO FOUR INCHES OF RAIN IS QUITE LIKELY OVER CENTRAL IOWA...WITH SOME AREAS RECEIVING OVER 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 900 PM.
In the hours before
Local storm report, Jun 18, 6:26 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG 7 N TOLEDO 42.09N 92.58W
06/18/2010 TAMA IA BROADCAST MEDIA
SEMI BLOWN OFF OF ROAD. REPROTED BY KWWL TV
&&
JOHNSONLocal storm report, Jun 18, 6:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 3 W TAMA 41.96N 92.63W
06/18/2010 E1.00 INCH TAMA IA LAW ENFORCEMENT
&&
JOHNSONLocal storm report, Jun 18, 6:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 WNW ARISPE 40.95N 94.24W
06/18/2010 E0.88 INCH UNION IA TRAINED SPOTTER
&&
JBLocal storm report, Jun 18, 6:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
633 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 5 W MARYSVILLE 41.17N 93.05W
06/18/2010 E70 MPH MARION IA EMERGENCY MNGR
&&
JOHNSONSpecial weather statement, Jun 18, 6:51 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 651 PM CDT FRI JUN 18 2010 IAZ038-039-048>050-060>062-072>075-082>086-093>097-190130- GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK- MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRUNDY CENTER...WATERLOO...AMES... MARSHALLTOWN...TOLEDO...DES MOINES...NEWTON...GRINNELL... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 651 PM CDT FRI JUN 18 2010 ...STRONG TO SEVERE STORMS TO CONTINUE THROUGH MID-EVENING... THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES WILL CONTINUE TO BE A THREAT THROUGH AT LEAST 830 PM CDT. LOCALLY HEAVY RAIN IS EXPECTED WITH THESE STORMS AS WELL AND MAY LEAD TO PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR THE NOAA RADIO FOR SEVERE WEATHER UPDATES...OR VISIT OUR WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER INFORMATION. KLP
Local storm report, Jun 18, 6:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL LOVILIA 41.14N 92.91W
06/18/2010 E1.00 INCH MONROE IA LAW ENFORCEMENT
&&
JOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:17 PM CDT | Flash Flood Warning | DMX | Clarke, Union | 4 hr |
| Jun 18, 7:20 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 40 min |
| Jun 18, 7:21 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Wayne | 24 min |
| Jun 18, 7:36 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 39 min |
| Jun 18, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 49 min |
| Jun 18, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 31 min |
| Jun 18, 8:14 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 16 min |
| Jun 18, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 53 min |
| Jun 18, 8:26 PM CDT | Areal Flood Advisory | DMX | Decatur, Wayne | 3 hr |
| Jun 18, 8:36 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Jun 18, 8:55 PM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 19 days |
| Jun 18, 8:55 PM CDT | River Flood Warning | DMX | Madison, Warren | 3 days |
| Jun 18, 9:16 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Wayne | 44 min |
| Jun 18, 10:27 PM CDT | Areal Flood Advisory | DMX | Wayne | 3 hr |
| Jun 18, 11:38 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 17 hr |
| Jun 19, 4:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 38 more | 54 hr |
| Jun 19, 4:03 AM CDT | Dense Fog Advisory | DMX | Adair, Adams, Appanoose, Black Hawk, Boone, Cass and 25 more | 4 hr |
| Jun 19, 4:08 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 79 days |
| Jun 19, 4:08 AM CDT | River Flood Warning | DMX | Wapello | 80 days |
| Jun 19, 8:17 AM CDT | River Flood Warning | DMX | Wright | 49 hr |
| Jun 19, 9:14 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 25 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.